Jump to content
CrazyBoards.org

ECT side effect?


Recommended Posts

Hey all,

I was just wondering if anybody had this experience with ECT. Backstory: I had ECT in April and it saved my life. I love it. My memory wasn't affected and I thought I was fine. Now I'm back in college and I'm having a little trouble. When I take notes things come out spelled incorrectly. For example- I spelled "digestion" with 3 y's and the word "and" with a b. Afterwards I can't even read what I've written. Now, my handwriting had always been bad because of my hand tremor and this only happens when I have to write quickly. If I have time to write really slowly I'm fine. It's weird- like I know it in my head but it doesn't get communicated to my hand. Has anybody else have this happen after ECT? I figured it must be the ECT because I have been on all these meds before and not much as changed. Now don't get me wrong- this is a extremely small price to pay for happiness. I would do it again in a heartbeat. But I'm just wondering, if anybody else has had this- does it go away? is there something that helps it? Am I just stuck with it and need to learn to deal? It's just a kinda embarrassing, I feel like people think I'm stupid if they see what I've written. And it's really inconvenient for classes. Disability services at my school is great so I've already got a note taker and I'm recording the classes but it'd be so much easier if I could just take notes. Thanks for your help. :)

Link to comment
Share on other sites

  • 3 weeks later...

It is also possible that ECT has made your meds work slightly differently, which can sometimes happen. So you may be getting s.e.s from them that you did not get before and may need a medication tweak. It's possible. I suppose it's possible that it is the ECT too, I'm not sure. But it's something worth discussing with Pdoc.

Anna

Link to comment
Share on other sites

I'm sorry, but what's s.e.s.? And you may have been right...

I just saw my pdoc a few days ago and he put me on intuniv (a non-stimulant adhd med) and it actually really helped. I can concentrate a lot better, my handwriting is tons better, and now my spelling is only moderately bad. The only side effect I got from the intuniv was that it made me sleepy so now I take it at night. Classes are so much easier to get through now. I don't entirely understand why this fixes it, but hey- I'll take it. :)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...